Minnesota, 2006Damaging Winds in Minnesota, August 12, 2006
August 12, 2006 · NWS FGF · 5 events in 2 counties and zones
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 12, 3:12 PM CST, 48 minutes earlier.
Area forecast discussion, Aug 12, 3:12 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
412 PM CDT SAT AUG 12 2006
.SHORT TERM...
NO AFD THIS AFTN DUE TO SEVERE WEATHER AND MEDIA INTERVIEWS....
TOR WATCH OUT TIL 10 PM FOR MUCH OF OUR CWA. GFS SHOWS TWO
BULLSEYE OF UPPER LEVEL DIVERGENCE ONE NORTH AND ONE SOUTH OVER SE
ND/NE SD. THIS IS VERIFYING WELL. PROBLEM IS ACTIVITY FROM SD INTO
SE ND AND TOR POTENTIAL WHICH LOOKS GOOD. UKNOWN IS WHAT AFFECT OF
AREA OF CLOUDS AND PCPN WHICH MOVED OUT OF CNTRL SD INTO ND.
PWAT OF 2 INCHES PLUS THIS EVENING SO WILL MAINTAIN HEAVY RAIN
WORDING. UPPED POPS A BIT ON SUNDAY IN THE FAR SOUTH AS 500 MB
WAVE MOVES THROUGH AND RAIN LOOKS TO EXIT FAR SOUTH AND SOUTHEAST
AFTER 18Z SUNDAY.
.LONG TERM...
WED THRU SAT...WITH A RELATIVELY MOIST SOUTHWEST FLOW ALOFT...ANY
BOUNDARIES THAT TRAVERSE THE REGION WILL LIKELY SET OFF
THUNDERSTORMS. A PERSISTENT LOW IN WRN SD WILL KEEP A WARM FRONT
ORIENTED ALONG THE ND/SD BORDER...AND WHEN COMBINED WITH WARM
ADVECTION AND A SOUTHERLY LLJ...NOCTURNAL CONVECTION IS POSSIBLE
BOTH WED AND THURS NITES. HIGH PRESSURE TAKES OVER ON FRI WITH DRY
CONDITIONS AND SEASONAL TEMPS FOR THE WEEKEND.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&
DTR
Hazardous weather outlook, Aug 12, 5:49 AM CST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
649 AM CDT SAT AUG 12 2006
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-131200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
649 AM CDT SAT AUG 12 2006
...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER EASTERN NORTH
DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER EASTERN NORTH
DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND
TONIGHT. AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE REGION TODAY...
PROVIDING THE FOCUS FOR THUNDERSTORM DEVELOPMENT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE FOR THUNDERSTORMS OVER PARTS OF EASTERN NORTH
DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA ON SUNDAY AND
WEDNESDAY NIGHT THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND
TONIGHT.
NG
In the hours before
Local storm report, Aug 12, 1:23 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
223 PM CDT SAT AUG 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 2 N LEEDS 48.32N 99.44W
08/12/2006 E0.75 INCH BENSON ND PUBLIC
&&
DRIDDLELocal storm report, Aug 12, 2:22 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
322 PM CDT SAT AUG 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL NEKOMA 48.58N 98.38W
08/12/2006 E1.00 INCH CAVALIER ND TRAINED SPOTTER
&&
WBARRETTLocal storm report, Aug 12, 3:06 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
406 PM CDT SAT AUG 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST EDINBURG 48.50N 97.86W
08/12/2006 E0 MPH WALSH ND LAW ENFORCEMENT
0345 PM TSTM WND GST EDINBURG 48.50N 97.86W
08/12/2006 E60 MPH WALSH ND LAW ENFORCEMENT
&&
WBARRETTLocal storm report, Aug 12, 3:11 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
411 PM CDT SAT AUG 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG EDINBURG 48.50N 97.86W
08/12/2006 WALSH ND PUBLIC
BRANCHES DOWN ALONG WITH WIDESPREAD STREET FLOODING.
&&
WBARRETTLocal storm report, Aug 12, 3:21 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
421 PM CDT SAT AUG 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 21 E DEVILS LAKE 48.11N 98.42W
08/12/2006 E0.75 INCH RAMSEY ND PUBLIC
&&
PATRIAYDLocal storm report, Aug 12, 3:24 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
424 PM CDT SAT AUG 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND GST N GRAFTON 48.42N 97.40W
08/12/2006 E60 MPH WALSH ND LAW ENFORCEMENT
&&
WBARRETTThunderstorm Wind, Kittson
- When
- August 12, 4:00 PM CST to 4:09 PM CST
- Where
- Kittson County, 1 mi W of Donaldson
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.583, -96.917
The MNDOT RWIS site at Donaldson measured the wind gust.
Thunderstorm Wind, Marshall
- When
- August 12, 4:15 PM CST
- Where
- Marshall County, Stephen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 48.450, -96.867
Trees were blown down in Stephen.
Thunderstorm Wind, Kittson
- When
- August 12, 4:21 PM CST
- Where
- Kittson County, Karlstad
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 48.583, -96.517
Several trees and power lines were blown down in Karlstad. A portion of the Cenex fertilizer plant roof was blown off.
Thunderstorm Wind, Marshall
- When
- August 12, 4:33 PM CST
- Where
- Marshall County, Argyle
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.333, -96.817
Many large trees were blown down in town. It took city crews an entire day to clean up the debris.
Thunderstorm Wind, Marshall
- When
- August 12, 5:05 PM CST
- Where
- Marshall County, 5 mi SSW of Newfolden
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.300, -96.383
Large branches were blown down at a farmstead.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Wyoming, August 12 to 23, 2006$1.2 million · 2 events
- Lightning Strike in Georgia, August 12, 2006$100,000 · 1 event
- Lightning Strike in Florida, August 12, 2006$100,000 · 1 event
- Hail and Damaging Winds in Texas, August 12, 2006$50,000 · 1 in hail · 9 events
- Flash Flood in Arkansas, August 12, 2006$50,000 · 1 event
- Tornado in South Dakota, August 12, 2006F1 · 1 event
- Hail and Damaging Winds in North Dakota, August 12, 20061 in hail · 10 events
- Wildfire in California, August 12 to 14, 20061 injured · 1 event
- Hail and Damaging Winds in South Dakota, August 12, 200652 kt wind · 5 events
- Hail and Damaging Winds in South Dakota, August 12, 200652 kt wind · 5 events
- Hail and Damaging Wind in South Dakota, August 12, 20061.25 in hail · 3 events
- Hail and Damaging Winds in Wyoming, August 12, 200652 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530782, 5530783, 5530779, 5530780, 5530781.